MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT; DH CORTRAK DISPOSABLES

AVANOS MEDICAL INC. CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT; DH CORTRAK DISPOSABLES
Model Number 20-9551TRAK2
Medical Device Problem Codes Burst Container or Vessel (1074); Fracture (1260); Material Rupture (1546)
Health Effect - Clinical Codes Vomiting (2144); Abdominal Distention (2601); Foreign Body In Patient (2687)
Date of Event 12/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided.The actual complaint product was not returned for evaluation.Root cause could not be determined.All information reasonably known as of 22 jan 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the tube was blocked at the gastro-esophageal junction.The tube was withdrawn slightly, the movement of which then caused the tube to "completely disconnect and 40cm of tube was removed from the patient." the user facility reported that upon looking at the external 40cm of tube, "it's clear excess pressure has been given in an attempt to unblock the tube, causing the tube to aneurysm, rupturing and severing the tube in two.80cm of tube remains inside the patient." a ct [computed tomography] scan was performed, which identified the tube was still in the patient's stomach with the distal tip within the jejunum.Additional information received 11-jan-2021 indicated the patient was no longer in intensive care and was recovering from covid.There was an episode of vomiting and abdominal distention; a ct scan showed no obstruction and the tube was still in the gi [gastrointestinal] tract (one end in fundus, other in jejunum).The patient had not yet passed the tube naturally.The user facility stated they were waiting to see if an endoscopy would be required to remove the remaining tube and "nil harm to date has been caused.".

Brand Name
CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11218293
Report Number9611594-2021-00012
Device Sequence Number3360477
Product Code KNT
UDI-Device Identifier00350770458182
UDI-Public00350770458182
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20-9551TRAK2
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2021
Initial Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight80